Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 116, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2004, 2:58 AM CDT for Williamson County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 2:58 AM CDT (07:58 UTC)
- Expired
- Jun 1, 2004, 4:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Williamson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
572
WUUS54 KEWX 010758
SVRSAT
TXC491-010900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 AM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
* UNTIL 400 AM CDT
* AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WEIR...OR ABOUT 8 MILES EAST OF GEORGETOWN...AND MOVING SOUTH AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE THRALL...TAYLOR...LIBERTY
HILL...HUTTO...GRANGER DAM...GRANGER AND COUPLAND.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3072 9747 3071 9767 3050 9767 3052 9755
3042 9733 3047 9717 3075 9727 3077 9733
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 8:45 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, May 31, 8:45 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 845 PM CDT MON MAY 31 2004 .UPDATE... ISOLATED SEVERE THUNDERSTORMS THE RESULT OF RECORD HIGHS BREAKING THE CAP ALONG THE DRYLINE HAVE ENDED ACROSS THE EWX CWA AS OUTFLOWS CUTOFF THE INFLOW. DRYLINE WITH ASSIST FROM OUTFLOW HAS MOVED WEST TO A LAMPASAS TO HONDO LINE THEN DRYLINE EXTENDS TO A UVALDE TO EL INDIO LINE. AIRMASS HAS SLIGHTLY STABILIZED AS CAP RE-STRENGTHENS WITH SUNSET. AS A RESULT, SEVERE THUNDERSTORM WATCH CANCELED EFFECTIVE 01/0119Z. ALSO, HAVE UPDATED TO REMOVE ALL POPS, EXCEPT HAVE KEPT 10S FOR THE NORTHEASTERN CWA IN CASE OUTFLOWS FROM CONVECTION NORTHEAST OF TEMPLE DRIFT INTO AREA. OTHERWISE, ONGOING EWX CWA FORECASTS GENERALLY ON TRACK. && .PREV DISCUSSION... CU AND A FEW SHOWERS STARTING TO POP ON DRYLINE/COLD FRONT FROM EAGLE PASS TO MEDINA AND ON UP ALONG THE ESCARPMENT. HAVE EXPANDED AREA OF POPS TO ALL BUT EXTREME NW COUNTIES AND INCLUDED MENTION OF DAMAGING WINDS AND HAIL. LAPS SB CAPES RUN FROM ABOUT 1000 NEAR DRYLINE TO 6000 SE COUNTIES. ACTIVITY SHOULD DIMINISH QUICKLY AFTER NIGHTFALL. HOT AGAIN TUESDAY BUT NOT QUITE RECORD LEVELS. TEMPS EASE TO NEAR NORMAL VALUES LATTER HALF OF THE WEEK. NW FLOW WILL BRING SLIGHT RAIN CHANCES THURSDAY AND AGAIN NEXT SUNDAY AND MONDAY. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 04/01
Hazardous weather outlook, May 31, 9:36 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 936 PM CDT MON MAY 31 2004 TXZ171>173-183>194-202>209-217>225-228-011000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 936 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 31, 9:17 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 917 PM CDT MON MAY 31 2004 TXZ173-191>194-205>209-220>225-010226- ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DE WITT-FAYETTE-GONZALES- GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON- 917 PM CDT MON MAY 31 2004 THE SEVERE THUNDERSTORM WATCH NUMBER 360 FOR MUCH OF SOUTH CENTRAL TEXAS HAS BEEN CANCELED. THE SEVERE THUNDERSTORMS HAVE MOVED INTO EAST TEXAS AND THE THREAT OF SEVERE STORMS HAD ENDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:04 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| Jun 1, 3:54 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 66 min |
| Jun 1, 5:46 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.